Alert archive / Utah / Red Flag Warnings in 2018
Red Flag Warning 14, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 6, 2018, 3:15 PM MDT for 13 counties in Utah. It took effect at Jul 7, 2018, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2018, 3:15 PM MDT (21:15 UTC)
- In effect from
- Jul 7, 2018, 12:00 PM MDT
- Expired
- Jul 7, 2018, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Kane County, UT, Millard County, UT, Piute County, UT, Sanpete County, UT, Sevier County, UT, Utah County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 132 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.3 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -371 J/kg
- Mixed-layer LCL
- 3377 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450 WWUS85 KSLC 062115 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 315 PM MDT Fri Jul 6 2018 UTZ488-493-494-496-070600- /O.NEW.KSLC.FW.W.0014.180707T1800Z-180708T0300Z/ /O.CON.KSLC.FW.W.0013.000000T0000Z-180707T0300Z/ Manti National Forest-Central Utah Mountains-Henry Mountains- Color Country Mountains- 315 PM MDT Fri Jul 6 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 488...493...494 AND 496... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 488...493...494 AND 496... The National Weather Service in Salt Lake City has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from noon to 9 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zone 488 Manti National Forest... Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 496 Color Country Mountains. * THUNDERSTORMS...Dry thunderstorms are expected continue into the evening. Another round of dry thunderstorms is expected Saturday afternoon and evening. Gusty and erratic outflow winds can be expected near any thunderstorms. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
2 follow-up statements
844 WWUS85 KSLC 070927 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 327 AM MDT Sat Jul 7 2018 UTZ488-493-494-496-080000- /O.CON.KSLC.FW.W.0014.180707T1800Z-180708T0300Z/ Manti National Forest-Central Utah Mountains-Henry Mountains- Color Country Mountains- 327 AM MDT Sat Jul 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 488...493...494 AND 496... * AFFECTED AREA...Fire Weather Zone 488 Manti National Forest... Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 496 Color Country Mountains. * THUNDERSTORMS...Dry thunderstorms are expected this afternoon and evening. Gusty and erratic outflow winds can be expected near any showers. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
223 WWUS85 KSLC 072102 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 302 PM MDT Sat Jul 7 2018 UTZ488-493-494-496-080300- /O.CON.KSLC.FW.W.0014.000000T0000Z-180708T0300Z/ Manti National Forest-Central Utah Mountains-Henry Mountains- Color Country Mountains- 302 PM MDT Sat Jul 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 488...493...494 AND 496... * AFFECTED AREA...Fire Weather Zone 488 Manti National Forest... Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 496 Color Country Mountains. * THUNDERSTORMS...Dry thunderstorms are expected through this evening. Gusty and erratic outflow winds can be expected near any showers. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 6, 10:30 AM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 6, 10:30 AM MDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1030 AM MDT Fri Jul 6 2018
.SYNOPSIS...High pressure will remain centered over the Four
Corners region into early next week. Monsoonal moisture will
impact southern Utah this weekend.
&&
.DISCUSSION...A strong ridge of high pressure is currently
centered near the Utah/Colorado border. Aside from areas of smoke
both aloft and near surface, mainly sunny skies continue across
the state. Mid-level moisture advection is ongoing across southern
Utah and this should be the impetus for the development of
isolated to widely scattered convection across portions of central
and southern Utah this afternoon and evening.
Surface dewpoints have markedly increased across southern Utah,
with Hanksville, for example, up to near 46F. Will monitor trends
in precipitation this afternoon as they will have a big impact on
fire weather/dry thunderstorm possibilities for Saturday.
Updated the forecast to decrease pops this morning as convection
is likely going to get a somewhat later start. No additional
updates are anticipated.
&&
.AVIATION...Gusty south winds are expected to switch to the north
in the 21-23Z time frame, however there is a 25 percent chance south
winds prevail through the evening and overnight hours. VFR
conditions are expected to persist through the TAF period.
&&
.FIRE WEATHER...High pressure will be positioned near or just west
of the area over the next few days with southerly flow prevailing
as a result. This flow will promote continued moisture transport
into primarily southern and eastern Utah into the weekend.
Initially most of this moisture will be confined to the mid and
high levels which will bring a threat for isolated-scattered dry
thunderstorms Friday and Saturday with gusty winds. Thunderstorms
will begin to transition more wet by Sunday as the lower levels
moisten.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT this evening for UTZ488-493-494-
496.
WY...None.
&&
Kruse/Dewey
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jul 6, 4:23 AM MDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 423 AM MDT Fri Jul 6 2018 UTZ001>016-019>021-517-518-WYZ021-071300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 423 AM MDT Fri Jul 6 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Hot and dry conditions. Locally gusty/erratic dry microburst winds may affect areas near isolated to scattered convection, along with lightning potentially igniting new wildfires. These conditions will combine to support critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Showers and thunderstorms will transitions from dry to increasingly wet this weekend. Portions of southern Utah may see higher rain rates Sunday into early next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Red Flag Warnings in Utah, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.